Jump to content




Photo
- - - - -

Wellbutrin SR - okay to cut in half?


  • Please log in to reply
8 replies to this topic

#1 olivia

olivia

    Member

  • Member
  • Pip
  • 22 posts

Posted 27 July 2005 - 11:15 PM

xxx

Edited by olivia, 04 December 2005 - 10:30 PM.



#2 Becca

Becca

    that raving slut who keeps the till

  • Inmate Emeritus
  • Pip
  • 973 posts

Posted 28 July 2005 - 01:44 AM

Do not cut Wellbutrin SR.  It is a time release formula and cutting it will destroy the time release and make it work all wonky for you.
I'm a ghostwriter for an ocean in a shell from the poison well.

#3 Guest_Guest_wiggles67_*_*

Guest_Guest_wiggles67_*_*
  • Guests

Posted 28 July 2005 - 12:54 PM

not true , not true...just so you know that is what the instructions say btu I just had this discusseion with my pdoc andthe pharmacist.  They said the drug company has to say that onthe instructions but the drug is still capsulized within the protective coating.  I too was worried about starting on too much but the lowest dose is 100 mg.  I have ended up splitting it in 4 quarters and will increase by 1 quarter every week.

It's just some legal mombo jumbo that they have to write.  If you go in and speak to the pharmaxist I am sure they will say it is okay

#4 Velvet Elvis

Velvet Elvis

    The world is a hellish place, and bad writing is destroying the quality of our suffering.

  • Admin
  • 13116 posts

Posted 28 July 2005 - 10:50 PM

It's not mumbo jumbo.  It's common sense.

If you cut a wellbutrin-SR in half it becomes immediate release as there is an uncoated edge left.

Just get the immediate release stuff.  It's cheaper.

De-gnosis: ADD, recurrent depression (or maybe bpII in the guise of such), Asperger's, OCD, social anxiety
Today's Pill Menu: Dexedrine, Wellbutrin (Budeprion), Strattera, Celexa, Risperdal, and clonazepam

Like other moderators and staff of crazyboards.org, I am not a health care professional. You have no way of knowing that I am not talking out my ass. Please do your own homework before making any health related decisions.

Buy me Stuff: Amazon Wishlist


#5 charmed

charmed

    Member

  • Member
  • Pip
  • 10 posts

Posted 29 July 2005 - 12:02 AM

i dont understand how the outside coating makes something time released. once the coating dissolves ther rest of the pill is absorbed in your system. i would think the inside of the pill itself would have to have some sort of time release mechanism in order to make the medication dissolve more slowly. in which case cutting it in half would make no difference.
i was told by a doctor that it was fine to cut the SR in half and had no problem with it.
however it is always wise to check with your doctor or pharmacist when changing you dosage of anything.

#6 NARS

NARS

    Member

  • Member
  • Pip
  • 917 posts

Posted 29 July 2005 - 03:42 PM

A few years ago my pdoc told me to split the SR pills for a slight dosage increase until I could fill a new scrip.  I did and went all wonky, had bad peaks and valleys, but stayed on it.  Then I got the new scrip for the right dose pill and bingo, as soon as I started taking the un-split pills I felt a whole lot better, less bumpy a ride, much nicer.

So debate all you want, I say it's not worth trying if you can pick up a scrip for the right dose.
Dx: BP II; Psychmeds: lamictal 300mg, wellbutrin xl 300mg, ambien CR (5mg), provigil 100.


You don't have to believe everything you think

#7 Velvet Elvis

Velvet Elvis

    The world is a hellish place, and bad writing is destroying the quality of our suffering.

  • Admin
  • 13116 posts

Posted 29 July 2005 - 04:40 PM

i dont understand how the outside coating makes something time released. once the coating dissolves their rest of the pill is absorbed in your system. i would think the inside of the pill itself would have to have some sort of time release mechanism in order to make the medication dissolve more slowly. in which case cutting it in half would make no difference.
i was told by a doctor that it was fine to cut the SR in half and had no problem with it.
however it is always wise to check with your doctor or pharmacist when changing you dosage of anything.

<{POST_SNAPBACK}>


IIRC the SR has two or three layers that desolve at different rates, kinda like those lollipops that change flavor as you suck on them.

De-gnosis: ADD, recurrent depression (or maybe bpII in the guise of such), Asperger's, OCD, social anxiety
Today's Pill Menu: Dexedrine, Wellbutrin (Budeprion), Strattera, Celexa, Risperdal, and clonazepam

Like other moderators and staff of crazyboards.org, I am not a health care professional. You have no way of knowing that I am not talking out my ass. Please do your own homework before making any health related decisions.

Buy me Stuff: Amazon Wishlist


#8 charmed

charmed

    Member

  • Member
  • Pip
  • 10 posts

Posted 30 July 2005 - 01:32 AM

ahhhhhhhhhhhh. that makes sense now. i gather that would be tru of the XL too. thank you for replying.

actually it would be nice of wellbutrin came as those multi layered lollipops. gnawing on one of those might ease the anxiety factor a bit

>>IIRC the SR has two or three layers that desolve at different rates, kinda like those lollipops that change flavor as you suck on them.<<

#9 Mick

Mick

    Member

  • Member
  • Pip
  • 2 posts

Posted 10 March 2011 - 12:20 PM

I just went through this scenario.. Taking WELBUTRIN SR and it was too stimulating even after a month. I asked my DR. about cutting it in half.
After reading so much about NOT cutting it I was concerned. He assured me that it was fine. This was his response:
You can cut the pill in half. When you cut the pill, it absorbs water & destabilizes the compound. That is why you would need to use the other half the following day & not cut up the pills in advance.
SO I guess the time release is not in the coating but mixed in.
I now cut my pill and place the other half in a ziplock until the next day.





The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.